Alert archive / California / Winter Storm Watches in 2018
Winter Storm Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Mar 23, 2018, 2:33 PM PDT for 4 counties in California. It took effect at Mar 24, 2018, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 23, 2018, 2:33 PM PDT (21:33 UTC)
- In effect from
- Mar 24, 2018, 11:00 AM PDT
- Expired
- Mar 24, 2018, 3:57 AM PDT
- In force
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 60 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372 WWUS46 KEKA 232133 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 233 PM PDT Fri Mar 23 2018 CAZ107-108-240545- /O.CAN.KEKA.WS.W.0004.000000T0000Z-180324T0600Z/ /O.NEW.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ /O.EXB.KEKA.WW.Y.0010.180324T0000Z-180324T1200Z/ Northern Trinity-Southern Trinity- 233 PM PDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Plan on slippery road conditions. Above 2000 feet, total snow accumulations of 2 to 4 inches during Friday night, with localized amounts up to 8 inches, are expected. Additional snow accumulations from 5 to 8 inches will be possible during Saturday. * WHERE...Trinity County. Highways impacted include Hwy 299, 36, and 3. * WHEN...For the Winter Weather Advisory, 5 PM today to 5 AM Saturday. For the Winter Storm Watch, from Saturday morning through late Saturday night. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1- 800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ102-105-106-240545- /O.NEW.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ /O.EXT.KEKA.WW.Y.0010.180324T0000Z-180324T1200Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 233 PM PDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Plan on slippery road conditions. Above 2000 feet, total snow accumulations of 2 to 4 inches during Friday night, with localized amounts up to 8 inches, are expected. Additional snow accumulations from 5 to 8 inches will be possible during Saturday. * WHERE...Del Norte Interior, Northern Humboldt Interior and Southern Humboldt County Interior. Highways impacted include Hwy 199, 299, 36, and 96. * WHEN...For the Winter Weather Advisory, 5 PM today to 5 AM Saturday. For the Winter Storm Watch, from Saturday morning through late Saturday night. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1- 800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ110-111-240545- /O.NEW.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 233 PM PDT Fri Mar 23 2018 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT ABOVE 2000 FEET... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 5 to 8 inches possible during Saturday. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino County Interior. * WHEN...From Saturday morning through late Saturday night. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
2 follow-up statements
025 WWUS46 KEKA 240550 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1050 PM PDT Fri Mar 23 2018 CAZ102-105>108-241400- /O.CON.KEKA.WW.Y.0010.000000T0000Z-180324T1200Z/ /O.CON.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 1050 PM PDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY ABOVE 2000 FEET... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT ABOVE 2000 FEET... * WHAT...Snow continues above 2000 feet through late Friday night. Plan on slippery road conditions. Above 2000 feet, additional snow accumulations of 1 to 2 inches Friday night. Additional snow accumulations from 5 to 8 inches will be possible Saturday. * WHERE...Del Norte Interior, Northern Humboldt Interior, Southern Humboldt County Interior, Trinity County. Highways impacted include Hwy 199, 299, 36, and 3. * WHEN...For the Winter Weather Advisory, until 5 AM Saturday. For the Winter Storm Watch, from Saturday morning through late Saturday night. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1- 800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$ CAZ110-111-241400- /O.CON.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 1050 PM PDT Fri Mar 23 2018 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT ABOVE 2000 FEET... * WHAT...Heavy snow possible. Plan on difficult travel conditions. Total snow accumulations of 2 to 4 inches in most areas, with localized amounts up to 10 inches at high elevations, are possible. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino County Interior elevations above 2000 feet. * WHEN...From Saturday morning through late Saturday night. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
371 WWUS46 KEKA 241057 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 357 AM PDT Sat Mar 24 2018 ...Another round of rain and snow today... .An upper level trough will bring another round of rain and snow to the area. Showers will increase in coverage around sunrise and spread south and east across the area through morning. Snow levels will rise to around 1,500 to 2,000 feet this afternoon. The heaviest snow will be above 2,000 to 2,500 feet. CAZ102-241900- /O.UPG.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ /O.NEW.KEKA.WS.W.0005.180324T1600Z-180325T1200Z/ /O.CON.KEKA.WW.Y.0010.000000T0000Z-180324T1200Z/ Del Norte Interior- 357 AM PDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING ABOVE 2000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 AM PDT SUNDAY ABOVE 2000 FEET... * WHAT...Heavy snow expected above 2000 feet. Travel will be very difficult to impossible. Above 2000 feet, total snow accumulations of 6 to 12 inches, with localized amounts up to 15 inches, are expected. * WHERE...Del Norte County Interior. Highways impacted include Hwy 199. * WHEN...For the Winter Storm Warning, 9 AM today to 5 AM Sunday. For the Winter Weather Advisory, until 5 AM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travelling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ105-106-241900- /O.UPG.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ /O.NEW.KEKA.WS.W.0005.180324T1600Z-180325T1200Z/ /O.CON.KEKA.WW.Y.0010.000000T0000Z-180324T1200Z/ Northern Humboldt Interior-Southern Humboldt Interior- 357 AM PDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING ABOVE 2000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 AM PDT SUNDAY ABOVE 2500 FEET... * WHAT...Heavy snow expected above 2500 feet. Travel will be very difficult to impossible. Above 2500 feet, total snow accumulations of 8 to 12 inches, with localized amounts up to 16 inches, are expected. * WHERE...Northern Humboldt Interior and Southern Humboldt County Interior. Highways impacted include Hwy 299 and Hwy 36. * WHEN...For the Winter Storm Warning, 9 AM today to 5 AM Sunday. For the Winter Weather Advisory, until 5 AM today. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. If driving, slow down. Allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before travelling. Be alert for rock slides in mountainous terrain. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ107-108-241900- /O.UPG.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ /O.NEW.KEKA.WW.Y.0011.180324T1800Z-180325T1200Z/ /O.CON.KEKA.WW.Y.0010.000000T0000Z-180324T1200Z/ Northern Trinity-Southern Trinity- 357 AM PDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING ABOVE 2000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY ABOVE 2500 FEET... * WHAT...Snow expected above 2000 feet. Plan on difficult travel conditions. Above 2500 feet, total snow accumulations of 4 to 7 inches, with localized amounts up to 18 inches, are expected. * WHERE...Trinity County. Highways impacted include Hwy 3 and Hwy 299. * WHEN...For the Winter Weather Advisory, until 5 AM today. For the Winter Weather Advisory, 11 AM today to 5 AM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$ CAZ110-111-241900- /O.UPG.KEKA.WS.A.0005.180324T1800Z-180325T1200Z/ /O.NEW.KEKA.WW.Y.0011.180324T1800Z-180325T1200Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 357 AM PDT Sat Mar 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SUNDAY ABOVE 2500 FEET... * WHAT...Snow expected above 2,500 feet. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches, with localized amounts up to 10 inches, are expected. * WHERE...Northwestern Mendocino Interior and Northeastern Mendocino County Interior. Highways impacted include rural roads above 2,500 feet. * WHEN...11 AM today to 5 AM Sunday. * ADDITIONAL DETAILS...Slow down, allow extra time and be prepared for changing conditions. Check the latest forecasts and call 1-800-427-7623 for current road conditions and chain requirements before traveling. Be alert for rock slides in mountainous terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For a detailed view of the hazard area visit: http://www.wrh.noaa.gov/map/?wfo=eka && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 23, 5:08 AM PDT, 9 hours 25 minutes earlier.
Area forecast discussion, Mar 23, 5:08 AM PDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
508 AM PDT Fri Mar 23 2018
.SYNOPSIS...A cold upper level trough will generate occasional
showers and mountain snow through the weekend. High pressure will
build next week resulting in dry weather conditions.
&&
.DISCUSSION...A cold and unstable air mass offshore the Pacific
Northwest has been slowly sagging southward toward NW California
through the night. A band of colder cloud tops has been developing
near the ORCA border where a few lightning strikes have been
detected. BUFKIT soundings and convective parameters were not
looking all too impressive for thunderstorms today. Considering
current satellite and lightning data trends, we added them to the
forecast for today, mainly over the waters and near the coast
north of Cape Mendo.
The rain and show has been slow to develop through the night,
but will start to ramp up in coverage and intensity by late this
morning into this afternoon as a shortwave trough pivots
southeastward toward the north coast. Moderate to locally heavy
precip should last into the evening hours before diminishing
overnight. Significant snow accumulations are expected today
through this evening for the mountains of Del Norte, Humboldt and
Trinity counties. The main forecast challenge has been figuring
out the snow levels. For this afternoon and evening when the bulk
of the heavy precip arrive, models indicate snow levels rising to
3000 feet or higher. This is just above most of the major passes,
except South Fork Mtn Summit and Buckhorn Summit. We could still
see pockets of snow down to 2000 feet in northeastern Trinity
county, however it is looking like mainly a high elevation snow
event. Thus we will maintain the Winter Storm Warning through this
evening for several inches of new snow.
The rain and snow showers should decrease in coverage and
intensity late tonight or early Saturday morning before the main
pool of cold air aloft swings toward the coast. High resolution
mesoscale models indicate bands of showers developing offshore
and moving through the area through the day on Saturday. With
500mb temperatures falling to -35C and steepening lapse rates,
chances for thunderstorms and small hail should increase. Snow
levels may also fall to around 1000 feet Saturday morning, though
the precip will most likely be light. Also, daytime ground
heating may once again pump levels back up to 2000 to 3500 feet.
Nonetheless, another winter weather advisory or heavy snow warning
will be necessary for Saturday through Saturday evening.
The cold upper trough will slowly transition across the area Sat
night and shower/convective activity will likely continue. We
will be on the backside of the trough on Sunday, but there will
still be a potential for showers. The air aloft will still be
cold and the surface flow onshore.
High pressure will build toward the west coast early next week
and hold through the week. This ridge will keep major storm
systems well to our north. No rain is expected. The main concern
will be the potential for early morning frost for coastal areas
and for the interior valleys of Mendocino county Mon and Tue.
Frost advisories or freeze warnings will be necessary. The sky
forecast will also be tricky for the interior valleys, especially
for Trinity county where low clouds and fog tend to form at night
after several days of rain or snow. The days are getting longer
and the nights shorter, so the chances for nocturnal river valley
stratus should decrease as we head into mid week. What may become
an issue is coastal stratus. Persistent northerly flow offshore
coupled with warming aloft will probably result in diurnal coastal
stratus along the north coast.
&&
.AVIATION...Another frontal system will pass over northwest
California today bringing gusty winds, rain, and perhaps even some
thunderstorms to coastal terminals. Conditions are expected to
flux between VFR and MVFR with IFR conditions being possible in
heavier bands of rain or thunderstorms.
&&
.MARINE...Another front will bring strong southerly winds to the
waters this morning and then briefly shift to the west tonight.
This will be shortly lived though as strong southerlies will
return to the waters on Saturday as the final front in this storm
system passes over head. High pressure will be building behind
this front which will cause increasing north winds for the middle
of next week. The wind-driven wave environment will be steep and
chaotic over the next few days with the constantly changing wind
field. Nevertheless, expect steep building waves with each frontal
passage today and tomorrow. Otherwise a large northwesterly swell
system will keep seas elevated through the weekend. /KML/KR
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning from 10 AM this morning to 11 PM PDT this
evening for CAZ107-108-111.
Winter Storm Warning until 11 PM PDT this evening for CAZ102-105-
106.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT Sunday for PZZ450-455-470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 23, 10:58 AM PDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1058 AM PDT Fri Mar 23 2018 CAZ101-103-104-241800- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 1058 AM PDT Fri Mar 23 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms and heavy showers may produce small hail along the coast. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms and heavy showers may produce small hail along the coast during Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-241800- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 1058 AM PDT Fri Mar 23 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect for snow amounts from 2 to 4 inches with local amounts to 7 inches, valid for elevations above 2500 feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow amounts from 3 to 8 inches will be possible for elevations above 2000 feet during Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110>113-241800- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 1058 AM PDT Fri Mar 23 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Snow levels will fall to 2500 feet tonight resulting in several inches of snow accumulation. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow levels will reside near 2000-2500 feet during Saturday, resulting in 2 to 6 inches of snowfall over the higher mountainous terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-241800- Mendocino Coast- 1058 AM PDT Fri Mar 23 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-241800- Northern Trinity-Southern Trinity- 1058 AM PDT Fri Mar 23 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect through 11 PM Saturday night for snowfall accumulations from 5 to 8 inches for elevations above 2000 feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional snowfall accumulations from 3 to 8 inches will be possible during Saturday for elevations above 2000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 23, 1:17 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
117 PM PDT FRI MAR 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 2 W PETROLIA 40.33N 124.33W
03/23/2018 M0.25 INCH HUMBOLDT CA TRAINED SPOTTER
THUNDER WITH NO LIGHTNING SEEM AND PEAS SIZE
HAIL THAT BEGAN ABOUT 1:03 PM.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:40 AM PDT | Winter Storm Warning | EKA | Mendocino, Trinity | 11 hr |
| Mar 23, 5:39 AM PDT | Special Weather Statement | EKA | Del Norte | 36 min |
| Mar 23, 10:51 AM PDT | Winter Weather Advisory | EKA | Del Norte, Humboldt, Trinity | 18 hr |
Nearby
Winter Storm Watches in California, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.